MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-B BIOCLONE 15X10ML; BLOOD GROUPING REAGENT

ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-B BIOCLONE 15X10ML; BLOOD GROUPING REAGENT
Model Number 711320
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mxp32199598; ra601037 a customer complained to the orthocare helpdesk on (b)(6) 2023 after obtaining discrepant positive b(abo2) antigen typing results for one patient using ortho bioclone anti-b lot bbb821ax in manual slide method.Complainant/complaint reporter: (b)(6) date of event: (b)(6) 2023 reported on: (b)(6) 2023 by (b)(6) to the orthocare helpdesk reagents: anti-b (murine monoclonal blend) bioclone for slide, tube and microplate tests lot bbb821ax expiry date 31 may 2024 manufacture date 31 may 2022 patient information: no transfusion history; new patient the customer reported that on (b)(6) 2023, they had tested a patient sample for abo forward typing using ortho bioclone anti-b lot bbb821ax in manual slide method and that they had obtained a positive reaction with the anti-b reagent.The customer reported that the ortho manual slide method for abo forward gave a result of ab d(rh1) positive.No further detail provided.The customer reported that on the same day, they had retested this patient sample for abo forward and reverse typing using an alternative commercially available method (diamed card) and that they had obtained a negative reaction with the anti-b reagent.The customer reported that the diamed abo forward and reverse card test gave a result of a d(rh1) positive.No further detail provided.The customer reported that on (b)(6) and (b)(6) 2023, they had tested new blood draws on each day from this patient sample for abo forward typing using ortho bioclone anti-b lot bbb821ax in manual tube method and that they had obtained a positive reaction with the anti-b reagent however when testing using an alternative commercially available method (diamed card) during abo forward and reverse typing that they had obtained a negative reaction with the anti-b reagent on both occasions.No further detail provided.The customer reported that no biased result was reported to the physician.The customer reported that the patient was not harmed as a result of the reported event.
 
Additional Manufacturer Narrative
Ortho performed retain testing, batch review, complaint review by lot.Based upon the results of this investigation, the reported customer issue was unable to be confirmed.All results were satisfactory.The customer stated a whole blood sample was used which is not aligned with ortho's recommendations.The instructions for use for slide method for ortho anti-b bioclone states: 1.Wash red blood cells at least one time in isotonic saline.2.Prepare a 35% red blood cell suspension in isotonic saline.The most probable assignable cause of the discrepant positive b(abo2) typing results is protocol related, associated with the customer not preparing the patient sample as recommended in the ifu.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.In mitigation, as per the precautions in ifu for ortho bioclone anti-b blood grouping reagents point 9 ¿¿erroneous results may be obtained due to improper technique in performing any diagnostic test¿.No further complaints of this type have been received from the customer site since the time of the reported events.

Brand Name
ANTI-B BIOCLONE 15X10ML
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16397501
Report Number0002250051-2023-00061
Device Sequence Number5543657
Product Code QHR
UDI-Device Identifier10758750003075
UDI-Public10758750003075
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number711320
Device Catalogue Number711320
Device Lot NumberBBB821A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown